Alert archive / Puerto Rico / Flash Flood Watches in 2017
Flash Flood Watch 6, NWS JSJ
NWS JSJ issued this flash flood watch at Sep 28, 2017, 12:56 PM CDT. It took effect at Sep 29, 2017, 10:00 AM CDT. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2017, 12:56 PM CDT (17:56 UTC)
- In effect from
- Sep 29, 2017, 10:00 AM CDT
- Expired
- Oct 2, 2017, 1:00 AM CDT
- In force
- 63 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted.
007 WGCA62 TJSJ 281756 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 156 PM AST Thu Sep 28 2017 ...Heavy Rains Over the Weekend for Puerto Rico and the U.S. Virgin Islands... PRZ001>013-VIZ001-002-291800- /O.NEW.TJSJ.FF.A.0006.170929T1500Z-171002T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 156 PM AST Thu Sep 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE SUNDAY NIGHT... The National Weather Service in San Juan has issued a * Flash Flood Watch for portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * From Friday morning through late Sunday night * An upper level trough will increase the chance for shower and thunderstorm activity across Puerto Rico and the U.S. Virgin Islands Friday afternoon and into the upcoming weekend. The highest chance for shower and thunderstorm activity is expected Friday afternoon into Saturday, particularly across the interior and east Puerto Rico as well as the U.S. Virgin Islands. In fact, deep tropical moisture will continue to prevail through early next week and therefore, periods of showers and thunderstorms are still expected on Sunday. Rainfall amounts of 2 to 4 inches with locally higher amounts likely each day. As a result, the current flood situation will be aggravated. * Soils are already saturated and most of the rivers and small streams are running above or well above normal levels, therefore there is a high risk of river and small stream flooding as well as mudslides in areas of steep terrain. Urban flooding is also likely across low lying areas as well as poorly drained areas where water pumps are not working at full capacity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
660 WGCA62 TJSJ 291722 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 122 PM AST Fri Sep 29 2017 ...Heavy Rains Over the Weekend for Puerto Rico and the U.S. Virgin Islands... PRZ001>013-VIZ001-002-300600- /O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 122 PM AST Fri Sep 29 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through late Sunday night * An upper level trough will increase the chance for shower and thunderstorm activity across Puerto Rico and the U.S. Virgin Islands Friday afternoon and into the upcoming weekend. The highest chance for shower and thunderstorm activity is expected Friday afternoon into Saturday, particularly across the interior and east Puerto Rico as well as the U.S. Virgin Islands. In fact, deep tropical moisture will continue to prevail through early next week and therefore, periods of showers and thunderstorms are still expected on Sunday. Rainfall amounts of 2 to 4 inches with locally higher amounts likely each day. As a result, the current flood situation will be aggravated. * Soils are already saturated and most of the rivers and small streams are running above or well above normal levels, therefore there is a high risk of river and small stream flooding as well as mudslides in areas of steep terrain. Urban flooding is also likely across low lying areas as well as poorly drained areas where water pumps are not working at full capacity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
210 WGCA62 TJSJ 291937 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 337 PM AST Fri Sep 29 2017 ...Heavy Rains Over the Weekend for Puerto Rico and the U.S. Virgin Islands... PRZ001>013-VIZ001-002-300800- /O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 337 PM AST Fri Sep 29 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through late Sunday night * An upper level trough will increase the chance for shower and thunderstorm activity across Puerto Rico and the U.S. Virgin Islands Friday afternoon and into the upcoming weekend. The highest chance for shower and thunderstorm activity is expected Friday afternoon into Saturday, particularly across the interior and east Puerto Rico as well as the U.S. Virgin Islands. In fact, deep tropical moisture will continue to prevail through early next week and therefore, periods of showers and thunderstorms are still expected on Sunday. Rainfall amounts of 2 to 4 inches with locally higher amounts likely each day. As a result, the current flood situation will be aggravated. * Soils are already saturated and most of the rivers and small streams are running above or well above normal levels, therefore there is a high risk of river and small stream flooding as well as mudslides in areas of steep terrain. Urban flooding is also likely across low lying areas as well as poorly drained areas where water pumps are not working at full capacity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
820 WGCA62 TJSJ 300451 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 1251 AM AST Sat Sep 30 2017 ...Heavy Rains Over the Weekend for Puerto Rico and the U.S. Virgin Islands... PRZ001>013-VIZ001-002-302200- /O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 1251 AM AST Sat Sep 30 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through late Sunday night * An upper level trough will increase the chance for shower and thunderstorm activity across Puerto Rico and the U.S. Virgin Islands Friday afternoon and into the upcoming weekend. The highest chance for shower and thunderstorm activity is expected Friday afternoon into Saturday, particularly across the interior and east Puerto Rico as well as the U.S. Virgin Islands. In fact, deep tropical moisture will continue to prevail through early next week and therefore, periods of showers and thunderstorms are still expected on Sunday. Rainfall amounts of 2 to 4 inches with locally higher amounts likely each day. As a result, the current flood situation will be aggravated. * Soils are already saturated and most of the rivers and small streams are running above or well above normal levels, therefore there is a high risk of river and small stream flooding as well as mudslides in areas of steep terrain. Urban flooding is also likely across low lying areas as well as poorly drained areas where water pumps are not working at full capacity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
464 WGCA62 TJSJ 010443 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 1243 AM AST Sun Oct 1 2017 ...Heavy Rains Sunday and Sunday Night for Puerto Rico and the U.S. Virgin Islands... PRZ001>013-VIZ001-002-020600- /O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 1243 AM AST Sun Oct 1 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through late tonight * An upper level trough will continue to enhance shower and thunderstorm activity across the U.S. Virgin Islands and portions of the interior and eastern Puerto Rico. The shower and thunderstorm activity can also be expected across the north central and northwestern sections of Puerto Rico especially during the afternoon hours. Moreover, deep tropical moisture is forecast to continue to prevail through early next week. Rainfall amounts of 1 to 3 inches with locally higher amounts up to 3 to 5 inches are likely. As a result, the current flood situation will be aggravated. * Soils are already saturated and most of the rivers and small streams are running above or well above normal levels, therefore there is a high risk of river and small stream flooding as well as mudslides in areas of steep terrain. Urban flooding is also likely across low lying areas as well as poorly drained areas where water pumps are not working at full capacity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
216 WGCA62 TJSJ 020048 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 848 PM AST Sun Oct 1 2017 PRZ001>004-006-007-012-013-VIZ001-002-020200- /O.CAN.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- Central Interior-Ponce and Vicinity-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 848 PM AST Sun Oct 1 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Puerto Rico and Virgin Islands has been cancelled. Drier air is moving into the region as a tropical wave exits. The threat of excessive rainfall that could lead to flash flooding has diminished. $$ PRZ005-008>011-020600- /O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Central-Northwest-Western Interior-Mayaguez and Vicinity- Southwest- Including the cities of Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, and Lajas 848 PM AST Sun Oct 1 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM AST MONDAY... The Flash Flood Watch continues for * A portion of Puerto Rico, including the following areas, Mayaguez and Vicinity, North Central, Northwest, Southwest, and Western Interior. * Until 2 AM AST Monday * Soils are already saturated and many of the rivers and small streams are running above normal levels, therefore there is a high risk of river and small stream flooding as well as mudslides in areas of steep terrain. Urban flooding is also likely across low lying areas as well as poorly drained areas where water pumps are not working at full capacity. Any additional rainfall in these areas could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
000 WGCA62 TJSJ 020601 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 201 AM AST Mon Oct 2 2017 PRZ005-008>011-020715- /O.EXP.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Central-Northwest-Western Interior-Mayaguez and Vicinity- Southwest- Including the cities of Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, and Lajas 201 AM AST Mon Oct 2 2017 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for the north central and the western portions of Puerto Rico has expired. However, the Flash Flood Warning will remain in effect for locations along the Rio Guajataca downstream of Guajataca Dam. Please continue to monitor the latest updates concerning the Rio Guajataca. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 28, 6:56 AM CDT, 6 hours earlier.
Area forecast discussion, Sep 28, 6:56 AM CDT, 6 hours before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
756 AM AST Thu Sep 28 2017
.AVIATION...
Updated for the 12Z Aviation Discussion. Models are bringing in
drier air, but lingering moisture, especially toward the Leeward
islands will still continue isolated showers toward KPK today,
with slightly less activity toward NCM. Over to PR, development
similar especially with the sea breeze with isolated showers
possible mid morning through the afternoon across the western
island from JBQ to JMZ. Moisture will increase during the
overnight to return isolated showers late to outside the current
TAF period.
&&
.PREV DISCUSSION... /issued Issued by National Weather Service Miami FL/
SHORT TERM...
The beginning of the short term will be mainly dry with warm
temperatures and partly cloudy skies through the day Thursday.
Model soundings keep moisture limited to mainly below 850mb with
RH values below 50% generally above that. Any convection that
develops should be isolated with slightly better chances in the
interior and western portions of Puerto Rico.
There is a high risk of rip currents through Friday along the
northern Atlantic coastline of Puerto Rico and St. Croix with a
moderate risk on the southern coast. The Rip Current Statement
will continue through Friday morning due to dangerous northerly
swells continuing.
LONG TERM...
Deep tropical moisture will begin to move across the region
Thursday night and will continue this weekend as a weak trough of
low pressure moves westward across the islands. Periods of heavy
rainfall will be possible with models increasing precipitable
water values from 1.50" Thursday to just over 2.00" Friday and
Saturday. At this point, it appears that the best chance for heavy
precipitation will be Friday afternoon and evening and again on
Saturday. Locations that are still dealing with highly-saturated
soils are vulnerable to additional flooding this weekend,
especially near rivers and in low-lying areas. Recovery efforts
will need to keep a very close eye on thunderstorms during this
period, as additional flooding will be possible.
AVIATION...
VFR conditions will continue through the period with dry air
limiting precipitation chances to mainly the higher terrain of
Puerto Rico. East winds will increase Thursday morning into the
afternoon with a few gusts to 20 knots possible.
MARINE...
Northerly long-period swells will continue to impact the northern
Atlantic coastal waters with seas at 4 to 6 feet. Small craft
should exercise caution in these areas. Winds will generally range
from 10 to 15 knots out of the east. Shower and thunderstorm
chances will increase beginning Friday and continuing into the
weekend as deep tropical moisture spreads over the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 80 84 80 / 20 30 70 50
STT 82 81 82 82 / 20 30 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Friday morning for Mayaguez and
Vicinity-North Central-Northeast-Northwest-San Juan and
Vicinity-Southeast-Western Interior.
VI...High Rip Current Risk through Friday morning for St Croix.
AM...None.
&&
AVIATION...99Hazardous weather outlook, Sep 28, 4:20 AM CDT, 8 hours 36 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR Emitido por Servicio Nacional de Meteorologia Miami FL 515 AM AST jueves 28 de septiembre de 2017 AMZ710>745-PRZ001>013-290915- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 515 AM AST jueves 28 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche Un Aviso de Inundaciones permanece en efecto para la Represa Guajataca debido a inundaciones repentinas potencialmente peligrosas rio abajo del Rio Guajataca .Corrientes marinas...Existe un riesgo alto de corrientes marinas para la mayor parte de las playas del norte y noroeste de Puerto Rico, excepto a lo largo de la costa sur y sureste, donde existe riesgo moderado de corrientes marinas. .Dias Dos a Siete...viernes a miercoles Aguaceros dispersos y tronadas seran posibles con mayor probabilidad comenzando el viernes y hasta el fin de semana. Lluvia fuerte sera posible, que pudiera causar inundaciones repentinas adicionales. Riesgo elevado de corrientes marinas continuara durante el fin de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones o corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-290915- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 515 AM AST jueves 28 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta Noche .Corrientes marinas...Existe riesgo alto de corrientes marinas para el este de Santa Cruz. En el resto del area, riesgo moderado de corrientes marinas continuara. .Dias Dos a Siete...viernes a miercoles Existe la probabilidad de tronadas durante el periodo, con mayor cobertura comenzando el viernes y continuando hasta el fin de semana. Riesgo elevado de corrientes marinas pudiera continuar para la mayor parte de las playas hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores.
In the hours before
Special weather statement, Sep 28, 12:40 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
140 PM AST THU SEP 28 2017
PRZ007-009>011-281830-
Mayaguez and Vicinity-Western Interior-Southwest-Ponce and Vicinity-
140 PM AST THU SEP 28 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SABANA
GRANDE...LAS MARIAS...SOUTHERN LARES...SOUTHWESTERN SAN SEBASTIAN...
WESTERN ADJUNTAS...HORMIGUEROS...SOUTHWESTERN MOCA...NORTHWESTERN
YAUCO...ANASCO...NORTHERN LAJAS...NORTHEASTERN CABO ROJO...MARICAO...
MAYAGUEZ...SAN GERMAN AND SOUTHEASTERN AGUADA MUNICIPALITIES...
At 139 PM AST, radar indicated strong thunderstorms were located
along a line extending from near Anasco to 6 miles south of Lares.
Movement was southwest at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Las Marias, Cabo Rojo, Mayaguez, Anasco, Sabana Grande, Hormigueros,
San German, Lajas, La Playa, Monte Grande, Maricao, Palmarejo, Sabana
Eneas and Espino.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1823 6682 1800 6702 1812 6721 1817 6720
1821 6717 1828 6722 1834 6709
TIME...MOT...LOC 1739Z 057DEG 22KT 1829 6708 1821 6689The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 12:40 PM CDT | Special Weather Statement | JSJ | 50 min | |
| Sep 28, 1:01 PM CDT | Flash Flood Warning | JSJ | 8 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2017Flash Flood Watches in U.S. Virgin Islands, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.